Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 140, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 15, 2008, 2:34 PM EDT for Charleston County, South Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2008, 2:34 PM EDT (18:34 UTC)
- Expired
- Jun 15, 2008, 3:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County Charleston County, SC
The radar
The Wilmington radar (KLTX), 143 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 151834
SVRCHS
SCC019-151915-
/O.NEW.KCHS.SV.W.0140.080615T1834Z-080615T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
234 PM EDT SUN JUN 15 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 315 PM EDT
* AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
AWENDAW...OR ABOUT 10 MILES WEST OF MCCLELLANVILLE...MOVING
NORTHEAST AT 12 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
AWENDAW...
MCCLELLANVILLE...CENTENARY...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3309 7928 3307 7933 3303 7933 3298 7950
3301 7955 3298 7958 3300 7954 3298 7953
3297 7954 3293 7965 3304 7972 3314 7961
3315 7952 3323 7944 3313 7927
TIME...MOT...LOC 1834Z 240DEG 11KT 3308 7962
$$2 follow-up statements
000
WWUS52 KCHS 151850
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
250 PM EDT SUN JUN 15 2008
SCC019-151915-
/O.CON.KCHS.SV.W.0140.000000T0000Z-080615T1915Z/
CHARLESTON SC-
250 PM EDT SUN JUN 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHEASTERN CHARLESTON COUNTY...
AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BUCK HALL...OR ABOUT 7 MILES WEST OF MCCLELLANVILLE...
MOVING NORTHEAST AT 13 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
MCCLELLANVILLE AND CENTENARY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3309 7928 3307 7933 3303 7933 3298 7950
3301 7955 3298 7958 3300 7954 3298 7953
3297 7954 3293 7965 3304 7972 3314 7961
3315 7952 3323 7944 3313 7927
TIME...MOT...LOC 1850Z 240DEG 11KT 3310 7957
$$000
WWUS52 KCHS 151911
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
311 PM EDT SUN JUN 15 2008
SCC019-151921-
/O.EXP.KCHS.SV.W.0140.000000T0000Z-080615T1915Z/
CHARLESTON SC-
311 PM EDT SUN JUN 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHARLESTON COUNTY
WILL EXPIRE AT 315 PM EDT...
AT 309 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR
THE LATEST WEATHER INFORMATION.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3309 7928 3307 7933 3303 7933 3298 7950
3301 7955 3298 7958 3300 7954 3298 7953
3297 7954 3293 7965 3304 7972 3314 7961
3315 7952 3323 7944 3313 7927
TIME...MOT...LOC 1911Z 240DEG 11KT 3313 7950
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:53 PM EDT, 41 minutes earlier.
Area forecast discussion, Jun 15, 1:53 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 153 PM EDT SUN JUN 15 2008 .SYNOPSIS... A LOW PRES TROUGH WILL STALL OVER THE EASTERN CAROLINAS AND EAST CENTRAL GEORGIA THROUGH MON. A COLD FRONT WILL APPROACH FROM THE NW ON TUE AND PUSH THROUGH THE REGION TUE NIGHT. HIGH PRES WILL THEN BUILD IN FOR MID TO LATE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WATER VAPOR AND VISIBLE SATELLITE IMAGERY CURRENTLY LINE UP RATHER WELL WITH BOTH NAM AND LOCAL WRF MOISTURE PROGS. DEEPER MOISTURE IS LINING UP WITH SFC AND H5 TROF AXES THAT OVER THE SC MIDLANDS AND CSRA THAT WILL SIHFT TO THE COAST THIS AFTN AND EVE. COMBINING THESE FEATURES WITH A MODEST SEABREEZE AND THE LOW-MID LVL CONVERGENCE WILL BE AVAILABLE TO WORK WITH PWATS IN EXCESS OF 1.5 INCHES TO PRODUCE SCT SHWRS/TSTMS THIS AFTN...BUT THE QUESTION BECOMES WHICH OF SC OR GA WILL SEE THE BETTER COVERAGE ALONG WITH STRONGER STORMS. ALL MODELS HAVE BEEN FAIRLY CONSISTENT THE LAST FEW RUNS OF SHOWING CONVECTION BREAKING OUT AWAY FROM THE COAST...BUT THE NAM SHOWS A STRONGER VORT MAX COMING OUT OF AL THROUGH SRN GA WHILE THE GFS SHOWS A STRONGER VORT MAX OVER UPSTATE SC SHIFTING TWD THE COAST. ALSO UNNERVING IS THAT BOTH NAM AND RUC INDICATE A POOLING OF MUCH HIGHER SBCAPES /1800-2500 J/KG/ OVER COASTAL SC WHICH WOULD MEAN BETTER INSTABILITY WITH WHICH THE APPROACHING SFC TROF CAN WORK. THE POOLING OF CAPES MATCHES UP WITH THE MODIFIED 12Z KCHS RAOB THAT INDICATES OVER 2500 J/KG SBCAPE. OF COURSE...HAVING ADDITIONAL SUNSHINE THIS MORNING OVER COASTAL LOCALES IS ANOTHER FACTOR...SO AM STILL THINKING THERE WILL BE GOOD COVERAGE ALONG AND E OF I95 IN SE SC WHILE SE GA SHOULD SEE GOOD COVERAGE THROUGHOUT DUE TO THE PROXIMITY OF THE TROUGH. HAVE MAINTAINED LIKELY POPS FOR THIS AFTN...BUT HAVE TWEAKED THE TIMING OF THE POPS BY DELAYING THE ONSET OF PRECIP AS THE RUC/NAM/SREF ARE MUCH MORE PESSIMISTIC THAN THE CURRENT SPARSE RETURNS ON AREA RADARS. AS FOR THE STRENGTH OF STORMS...NOT ONLY IS THE SBCAPE POOLING IN SE SC DISTURBING BUT SO IS THE WBZ OFF THE MODIFIED 12Z KCHS RAOB WHICH COMES IN AT JUST UNDER 10 KFT WHICH ACTUALLY DOES MATCH UP RATHER WELL WITH SHORT-TERM MODEL PROGS AROUND 21Z THIS AFTN. CONSIDERING THAT WBZ/S OF OTHER AREA SOUNDINGS AROUND KCHS ARE CLOSER TO 12 KFT...THERE MAY BE A BIT GREATER THREAT OF SEVERE HAIL THAN PREVIOUSLY THOUGHT ALONG WITH MICROBURSTS. HOWEVER... SINCE COVERAGE OF ANY STRONG/SEVERE STORMS WILL BE LIMITED AND THE HAZARDOUS WX OUTLOOK ALREADY HAS MENTION OF STRONG STORM HAZARDS... WILL LEAVE WELL ENOUGH ALONE AND MONITOR THE EVOLVING CONVECTIVE ENVIROMENT. MAX TEMPS LOOK ON TRACK TO MEET PREVIOUSLY ADVERTISED HIGHS BUT HAVE MODIFIED HOURLY TEMP TRENDS GIVEN INCREASING CLOUD COVER FROM THE WEST. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/... THE DEEP MOISTURE BELT AXIS WILL SHIFT INTO SE GEORGIA TONIGHT. SHOWERS AND TSTMS WILL LIKELY LOSE THEIR INTENSITY AND COVERAGE FROM NW TO SE OVERNIGHT BUT THE EVENING COULD FEATURE SOME HEAVY RNFL PRODUCING STORMS LINGERING ALONG THE COAST...ESPECIALLY TO THE S OF BEAUFORT. CONVECTIVE DEBRIS WILL LIKELY NOT THIN UNTIL LATE TONIGHT OVER MOST AREAS...THEN PTCHY FOG MAY FORM AWAY FROM THE COAST TOWARD SUNRISE. WE ALLOWED LATER SHIFTS TO INVESTIGATE THIS AFTER AFTER CONVECTIVE PATTERN BECOMES CLEARER LATER TODAY RATHER THAN ADD TO OUR PACKAGE AT THIS TIME. && .LONG TERM /MONDAY THROUGH SUNDAY/... MEDIUM RANGE GUIDANCE IS IN RELATIVELY GOOD AGREEMENT THROUGHOUT THE EXTENDED PERIOD THIS MORNING GIVEN THE AMPLITUDE AND STRENGTH OF THE UPPER LEVEL PATTERN. TROUGHING AND DEEP MOISTURE WILL LINGER OVER THE FORECAST AREA MONDAY...THEN SHIFT OFFSHORE MONDAY NIGHT AS A COLD FRONT AND UPPER LEVEL TROUGH BEGIN TO APPROACH THE REGION FROM THE NORTHWEST. WILL CONTINUE TO CARRY CHANCE POPS MONDAY...THEN TAPER TO SLIGHT CHANCE MONDAY EVENING WITH DRY CONDITIONS THEN EXPECTED OVERNIGHT. TUESDAY AND TUESDAY NIGHT ARE BEGINNING TO LOOK MUCH MORE INTERESTING AS THERE WILL BE AN ABUNDANCE OF UPPER LEVEL DYNAMIC FORCING IN PLACE ACROSS THE SOUTHEAST UNITED STATES FOR THIS TIME OF YEAR. GIVEN THE APPROACH OF A FAIRLY STRONG COLD FRONT AND UPPER LEVEL TROUGH WITH PLENTY OF LOW LEVEL MOISTURE REMAINING IN PLACE ACROSS THE AREA...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION BY MID-LATE AFTERNOON AND LINGER INTO THE EVENING HOURS. ATTENTION THEN TURNS TO THE POTENTIAL FOR SEVERE WEATHER. THE FORECAST AREA WILL BE IN THE RIGHT REAR QUADRANT OF A 90+ KT H25 JET AND WITH DECENT MID-LEVEL LAPSE RATES OF 6 TO 6.5 C/KM AND 0-6 KM BULK SHEAR VALUES ON THE ORDER OF 35 TO 45 KT SUPPORTIVE OF ORGANIZED CONVECTION...CERTAINLY CAN/T DOWNPLAY THE SEVERE POTENTIAL. THEREFORE...WILL MENTION THE POSSIBILITY OF SEVERE THUNDERSTORMS IN THE MORNING HAZARDOUS WEATHER OUTLOOK...WITH MAIN HAZARDS EXPECTED TO BE LARGE HAIL AND DAMAGING WINDS. THE WEATHER PATTERN QUIETS DOWN QUICKLY BY MID TO LATE WEEK AS HIGH PRESSURE BUILDS FROM THE NORTH...PUSHING HIGHER SURFACE DEWPOINTS WELL SOUTH OF THE FORECAST AREA. WILL THEREFORE RUN WITH A RAIN FREE FORECAST WEDNESDAY THROUGH THURSDAY NIGHT. DEEPER MOISTURE WILL SLOWLY BE ON THE INCREASE BY LATE WEEK AND HEADING INTO THE UPCOMING WEEKEND...SO WILL CARRY SLIGHT CHANCE OR LOW CHANCE POPS FRIDAY AND SATURDAY. TEMPERATURES THROUGH THE PERIOD WILL GENERALLY RUN NEAR TO SLIGHT ABOVE CLIMATOLOGY. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... IFR TSTMS HAVE DEVELOPED OVER/ARND KCHS WHILE ISOLD SHWRS/TSTMS HAVE DEVELOPED NEAR KSAV. FOR THE FIRST FEW HOURS OF THE 18Z TAF SET...SHWRS/TSTMS WILL BE MORE PREVALENT AROUND KCHS THAN KSAV ALTHOUGH HAVE INCLUDED TEMPO GROUPS FOR BOTH SITES. CONVECTION WILL CONTINUE NEAR BOTH SITES THROUGH THE LATE EVENING HOURS... THEN GRADUALLY SUBSIDE AFTER 04Z. ONCE THE RAIN ENDS AND WINDS DIE DOWN LATE...THERE IS A CHANCE OF MVFR GROUND FOG LATE. AM NOT CONFIDENT IN ITS DEVELOPMENT SO HAVE HELD OFF ITS INCLUSION ATTM. VFR CONDS WILL THEN PREVAIL AFTER DAYBREAK TMRW...BUT CONVECTION IS AGAIN POSSIBLE AROUND MIDDAY TMRW SO HAVE INCLUDED CB MENTION FOR NOW. EXTENDED AVIATION OUTLOOK...POSSIBILITY OF MVFR OR LOWER CONDITIONS MON AFTERNOON...MAINLY IN THE VICINITY OF CONVECTION. VFR LOOKS LIKELY MON NIGHT INTO THU. && .MARINE... WINDS HAVE SHIFTED TO SOLIDLY OFFSHORE IN THE POST-DAWN HOURS /DIRECTIONS FROM 250-280 DEGREES/ AT AROUND 10 KTS. AS GOOD HEATING CONTINUES AND THE SEABREEZE DEVELOPS...WINDS WILL BACK TO MORE OF A SLY COMPONENT BUT REMAIN GENERALLY SW TO SSW WITH A SLIGHT INCREASE TO NEAR 15 KT BUT THIS WILL NOT BE ENOUGH TO RAISE SEAS APPRECIABLY. OVERALL...CONDITIONS WILL REMAIN BELOW SCA LEVELS THROUGH THIS AFTN INTO TONIGHT. A COLD FRONT WILL APPROACH THE WATERS FROM THE NORTHWEST MONDAY THROUGH TUESDAY...THEN PUSH SOUTHWARD THROUGH THE WATERS TUESDAY NIGHT. HIGH PRESSURE WILL THEN BUILD FROM THE NORTH WEDNESDAY AND THURSDAY. EXPECT FAIRLY STRONG NOCTURNAL WIND SURGES BOTH MONDAY NIGHT AND TUESDAY NIGHT IN ADVANCE OF THE APPROACHING COLD FRONT. IN FACT...GRADIENT MIGHT PINCH ENOUGH LATE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT FOR SMALL CRAFT ADVISORIES TO BE NEEDED ACROSS PORTIONS OF THE WATERS. CONDITIONS WILL IMPROVE QUICKLY FOR WEDNESDAY THROUGH THURSDAY AS HIGH PRESSURE BUILDS BACK INTO THE REGION. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 15, 4:31 AM EDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 431 AM EDT SUN JUN 15 2008 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-161000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 431 AM EDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. STRONG THUNDERSTORMS...THE COMBINATION OF A WEAK FRONTAL BOUNDARY...A SEA BREEZE...AND AN UNSTABLE AIR MASS MAY LEAD TO THE DEVELOPMENT OF A FEW STRONG THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. GUSTY WINDS...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WILL BE POSSIBLE WITH ANY STRONG THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST TUESDAY AND PUSH SOUTHWARD THROUGH THE AREA TUESDAY NIGHT. THE COLD FRONT PUSHING INTO AN UNSTABLE AIRMASS...ALONG WITH A VIGOROUS SEA BREEZE DEVELOPING TUESDAY AFTERNOON IS EXPECTED TO RESULT IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS BY MID TO LATE AFTERNOON...SOME OF WHICH MAY BECOME SEVERE. THE POTENTIAL FOR SEVERE WEATHER IS EXPECTED TO LINGER INTO THE EVENING...THEN DIMINISH AFTER MIDNIGHT AS THE COLD FRONT PUSHES SOUTH OF THE AREA. LARGE HAIL AND DAMAGING WINDS APPEAR TO BE THE MAIN HAZARDS FROM ANY SEVERE THUNDERSTORMS THAT DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 15, 12:49 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1249 PM EDT SUN JUN 15 2008 SCZ043-044-050-151715- CHARLESTON-DORCHESTER-INLAND COLLETON- 1249 PM EDT SUN JUN 15 2008 ...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY...COLLETON COUNTY AND CHARLESTON COUNTY THROUGH 115 PM EDT... AT 1247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR NEYLES...OR ABOUT 12 MILES SOUTHEAST OF WALTERBORO...MOVING EAST AT 13 MPH. AREAS IN AND AROUND DELEMAR CROSSROADS AND JACKSONBORO WILL BE IMPACTED THROUGH 115 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 15, 1:10 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 110 PM EDT SUN JUN 15 2008 SCZ043>045-049-050-151815- BERKELEY-CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON- 110 PM EDT SUN JUN 15 2008 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY...DORCHESTER COUNTY...COLLETON COUNTY AND CHARLESTON COUNTY THROUGH 215 PM EDT... AT 107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LADSON TO NEYLES...OR ALONG A LINE EXTENDING FROM SUMMERVILLE TO 7 MILES SOUTHEAST OF WALTERBORO...MOVING NORTHEAST AT 11 MPH. AREAS IN AND AROUND ASHEPOO...CHARLESTON AIRPORT...COLLEGE PARK... COTTAGEVILLE...DELEMAR CROSSROADS...GOOSE CREEK...HANAHAN... JACKSONBORO...KNIGHTSVILLE...LADSON...ROUND O...SANGAREE AND SUMMERVILLE WILL BE IMPACTED THROUGH 215 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 15, 2:09 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 209 PM EDT SUN JUN 15 2008 SCZ043>045-048>050-151930- BEAUFORT-BERKELEY-CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON- 209 PM EDT SUN JUN 15 2008 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY...DORCHESTER COUNTY...COLLETON COUNTY...CHARLESTON COUNTY AND BEAUFORT COUNTY THROUGH 330 PM EDT... AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CHARITY TO WIGGINS...OR ALONG A LINE EXTENDING FROM 15 MILES EAST OF GOOSE CREEK TO 15 MILES EAST OF YEMASSEE...MOVING EAST AT 11 MPH. AREAS IN AND AROUND ADAMS RUN...CHARLESTON...DANIEL ISLAND...EDISTO ISLAND...HANAHAN...HOLLYWOOD...JAMES AND JOHNS ISLANDS...MOUNT PLEASANT...NORTH CHARLESTON...RAVENEL...SULLIVANS ISLAND...WADMALAW ISLAND...WEST ASHLEY...YONGES ISLAND AND ISLE OF PALMS WILL BE IMPACTED THROUGH 330 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. THESE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:13 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 32 min |
| Jun 15, 2:37 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 38 min |
| Jun 15, 3:19 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 56 min |
| Jun 15, 3:58 PM EDT | Areal Flood Advisory | CHS | Beaufort, Jasper | 96 min |
| Jun 15, 4:06 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Beaufort, Hampton, Jasper | 54 min |
| Jun 15, 4:12 PM EDT | Special Marine Warning | CHS | 93 min | |
| Jun 15, 4:18 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 57 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.